Article thumbnail

Warfarin Overdose in a Breast-feeding Woman

By Danielle Schindler and Thomas P. Graham

Abstract

We describe a case of a breastfeeding woman with an accidental warfarin overdose resulting in a markedly elevated prothrombin time. The breast-fed infant was evaluated and tested for ill effects. We discuss the use of warfarin while breast-feeding

Topics: Women’s Health
Publisher: Department of Emergency Medicine, University of California, Irvine School of Medicine
OAI identifier: oai:pubmedcentral.nih.gov:3099611
Provided by: PubMed Central

To submit an update or takedown request for this paper, please submit an Update/Correction/Removal Request.

Suggested articles

Citations

  1. (2000). Coumarin derivatives and breastfeeding. Obstetrics and Gynecology.
  2. (1993). de Vries TW. [Breast feeding and oral anticoagulants].
  3. (1984). Drug use during pregnancy and breast-feeding. A classification system for drug information. Acta Obstet Gynecol Scand Suppl.
  4. (1983). Is warfarin sodium contraindicated in the lactating mother? Journal of Pediatrics.
  5. (1977). May mothers given warfarin breast-feed their infants? Br Med J.
  6. Studies on the coumarin anticoagulant drugs: Interaction of human plasma albumin and warfarin sodium.